Facebook Pixel

More Trouble with Parenteral Nutrition

Rate This

Nine patients recently died and several others were sickened after their total nutrition food bags were found to be contaminated with bacteria.
Now, the drug company American Regent is recalling its Ammonium Molybdate injections because they have particulates in them.

Ammonium Molybdate injections are used as a supplement in conjunction with total parenteral nutrition (TPN).

If patients are administered a product that contains particulates, it can cause a number of adverse events including disruption of the blood flow within the small vessels in the lungs, localized inflammation and granuloma formation.

Medical professionals are advised as per standard practice to check the injection solution for discoloration or particles prior to administering it to patients.
The affected injections are Molybdenum 250mcg/10mL, Single Dose Vial NDC, lot 9409 with an expiration date of June 2011.

Hospitals with any of the affected product should phone American Regent at 877-788-3232 for details of the returns process. This is also the number for professionals and for patients who have questions about the recall.

If you think you have had an adverse reaction to the product you can report it to the United States Food and Drug Administration online: www.fda.gov/medwatch/report.htm

Source: FDA Press Release, 26th April 2011.

Add a CommentComments

There are no comments yet. Be the first one and get the conversation started!

Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.